Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 100, NWS Wakefield, VA

June 10, 2021City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2021, 5:32 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 5:32 PM EDT (21:32 UTC)
Expired
Jun 10, 2021, 6:15 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Currituck County, NC, City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 97 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WUUS51 KAKQ 102132
SVRAKQ
NCC053-VAC550-810-102215-
/O.NEW.KAKQ.SV.W.0100.210610T2132Z-210610T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
532 PM EDT Thu Jun 10 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  North central Currituck County in northeastern North Carolina...
  The southeastern City of Chesapeake in southeastern Virginia...
  The south central City of Virginia Beach in southeastern
  Virginia...

* Until 615 PM EDT.

* At 531 PM EDT, a severe thunderstorm was located over Moyock, or
  near Currituck, moving north at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near,
  Moyock around 535 PM EDT.
  Northwest around 555 PM EDT.
  Back Bay around 615 PM EDT.

Other locations impacted by this severe thunderstorm include Barco,
Snowden, Gregory, Sligo, Munden, Maple, Hickory and Shawboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3639 7614 3640 7616 3643 7616 3646 7620
      3668 7625 3666 7597 3636 7598
TIME...MOT...LOC 2131Z 189DEG 12KT 3647 7609 

HAIL...0.88IN
WIND...60MPH
 
$$

Poche

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:53 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 10, 3:53 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
353 PM EDT Thu Jun 10 2021

.SYNOPSIS...
A cold front over northern Virginia into southeast Maryland will
stall across the area tonight through Friday. Unsettled weather
will continue through at least Friday night...as areas of low
pressure move along the slow- moving boundary. Generally dry
conditions are expected late Saturday through Monday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 345 PM EDT Thursday...
Two near term areas of heavy rainfall currently monitoring closely.
The first is over the MD Eastern Shore associated with the
surface boundary slowly moving southward which is intersecting
the very high moisture content airmass (with sfc Td around 75F).
The second area we are keeping an eye on is over the Piedmont
associated with the upper disturbance aloft and hint of a
surface trough axis. Issued a Flash flood Watch for both of
these regions into this evening given the very slow storm motion
and very efficient warm rain processes with Wet bulb zero
values close to 13Kft.

Very tricky forecast tonight. Would expect some of this activity to
diminish due to loss of daytime heating. However, with the
frontal boundary continuing to shift southward and the some of
the convective allowing model guidance suggest that locally
heavy rainfall will persist and perhaps refocus closer to the
coast overnight. For now, will focus the highest PoPs over SE MD
early this evening and also the Piedmont this evening, then
shifting the highest PoPs to closer to the bay/coast overnight.

Very muggy conditions continue with lows only reaching the low-mid
70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 345 PM EDT Thursday...

Another round of flash flood potential on Friday as the surface
boundary continues to move southward as the upper short wave moves
in from the west-northwest. Model guidance is in good agreement in
showing this boundary over central to southern VA tomorrow
afternoon, with moisture and instability pooling along and south of
the boundary itself. The upper short wave will then help to allow
for a weak low to develop along the front which will be the
focus for another round of heavy rainfall. Currently the best
chance for heavy rain will be along and south of I-64 and have
opted to issue a flash flood watch for this area tomorrow
afternoon into tomorrow evening. HREF 3"/3hr probs suggest up to
50% in this region tomorrow afternoon and evening, with some of
the CAMS showing up to 5" of rain in the heaviest rainfall. The
surface front finally shifts south of the area Friday night,
but hangs up over NC into Saturday. Will need to keep Chance
PoPs in the forecast across the southern half into Saturday. Dry
Saturday night into Sunday morning, but there is fairly good
agreement in another cold front approaching Sunday afternoon.
Will bring chance PoPs a little further east on Sunday afternoon
reaching the I-95 corridor.

Another muggy day on Friday with temps in the upper 70s/lower 80s.
Similar temps on Saturday, although dew points slightly lower.
Warmer temps on Sunday ahead of the front with temps back in the
mid-upper 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 345 PM EDT Thursday...

Next week begins with NW flow aloft as an upper trough deepens over
far eastern Canada and the NE CONUS Monday. A series of waves in the
upper flow will push scattered showers south across the area early
Monday morning mainly before daybreak. Showers will be associated
with a weak cold front and models are in good agreement pushing the
front south into NC Monday morning. Have bumped up POPS a little,
but still around 30 to 35 percent. Models have been increasing POPS
across central VA with the GFS wetter than the ECMWF. Showers look
to push south and stay south Monday afternoon and Monday night.
Another weak upper wave and surface front push through again Tuesday
with more scattered showers and isolated storms expected especially
Tuesday afternoon. This will be a relatively stronger cold front
which pushes to our south Tue-Tue night. After scattered showers and
storms Tuesday noticeably drier conditions settle in for the middle
part of next week (by next Wednesday). Highs Sun-Tue will be mainly
in the 85 to 88 range Mon and Tue with slightly cooler highs Wed
between 81 and 84 degrees. Lows in the 60s (upper 60s-near 70F in
coastal SE VA/NE NC).

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 220 PM EDT Thursday...

Generally VFR this afternoon although SBY will see occasional
restrictions due to tstm activity nearby. With excessive moisture in
place, expect all terminals to drop to IFR cigs overnight. In
addition, expect additional showers and perhaps a tstm to fill in at
RIC this evening then spread to the coast overnight. IFR cigs
continue into Friday morning, although they may try to break into
VFR by late Friday morning.

Outlook...Sct showers and storms possible again Sat aftn for
KECG...Clearing/VFR conditions for remaining terminals later
Saturday through Monday.

&&

.MARINE...
As of 345 PM EDT Thursday...

This afternoon a stalled front was located over the upper Bay
extending offshore of the Delmarva. Overall flow is light and south
to southwest winds will remain 10 kt or less through later afternoon
and overnight. South to southeast winds increase Friday to 10 to 15
kt and gradually become east as a weak surface low tries to develop
along the front stalled over the region. The front pushes south into
NC Friday night and N to NE winds increase behind the front to 15 kt
with a few gusts to 20 kt likely late Friday night into early
Saturday morning. There could be a couple of hours of SCA conditions
in the Bay during the first part of Saturday. NE winds of 15 to 20
kt gradually decrease later on Saturday across the Bay and northern
water. NC water may see NW winds 15  to 20 kt most of Saturday.

Flow becomes easterly and weakens to 10 to 15 kt Sunday, but winds
will still be onshore. Winds becomes southeast late Sunday ahead of
the next couple of cold fronts which will move through early Monday
and late Tuesday. This means winds will turn from east to south and
then back to north ahead and behind these fronts resulting in
several changes in wind directions. Overall winds will remain
less than 15 kt, however, the stronger front pushes through late
Tuesday night with winds becoming NW and increasing again to 15
kt.

Low Rip Risk for area beaches continues today. Southern beaches
retain a low rip risk on Fri, but the northern beaches will have a
moderate risk with increasing onshore flow. Rougher surf and an
increasing risk of rip currents is likely for the weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until midnight EDT tonight for MDZ021>024.
NC...Flash Flood Watch from Friday afternoon through Friday evening
     for NCZ012>017-030>032-102.
VA...Flash Flood Watch until midnight EDT tonight for VAZ060-061-
     067>069.
     Flash Flood Watch from Friday afternoon through Friday evening
     for VAZ060-061-065>069-079>082-087>090-092-093-095>098-
     513>516-523>525.
MARINE...None.

&&

SYNOPSIS...MAM/MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...JAO
AVIATION...MRD
MARINE...JAO
Hazardous weather outlook, Jun 10, 4:01 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
401 PM EDT Thu Jun 10 2021

VAZ048-062-064-075>078-083>086-099-100-509>512-517>522-112015-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-New Kent-Gloucester-Middlesex-Mathews-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
401 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Locally heavy rainfall is possible tonight which may lead to flooding
of poor drainage areas and ponding of water on roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heavy rainfall is possible Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-112015-
Maryland Beaches-
401 PM EDT Thu Jun 10 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Locally heavy rainfall is possible tonight which may lead to flooding
of poor drainage areas and ponding of water on roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

The slow moving frontal boundary will remain in the area tomorrow,
resulting in another day of afternoon and evening showers and
thunderstorms. Locally heavy rainfall and flash flooding will once
again be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ060-061-067>069-112015-
Prince Edward-Cumberland-Nottoway-Amelia-Powhatan-
401 PM EDT Thu Jun 10 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

The slow moving frontal boundary will remain in the area tomorrow,
and will be the focus for another day of afternoon and evening
showers and thunderstorms. Locally heavy rainfall and flash flooding
will once again be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ065-066-079>082-087>090-092-093-095>098-
513>516-523>525-112015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Dinwiddie-Prince George-Charles City-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
401 PM EDT Thu Jun 10 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Locally heavy rainfall is possible tonight which may lead to flooding
of poor drainage areas and ponding of water on roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

The slow moving frontal boundary will remain in the area tomorrow,
and will be the focus for another day of afternoon and evening
showers and thunderstorms. Locally heavy rainfall and flash flooding
will once again be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-112015-
Dorchester-Wicomico-Somerset-Inland Worcester-
401 PM EDT Thu Jun 10 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 10, 4:39 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
439 PM EDT Thu Jun 10 2021

VAZ099-102115-
Accomack-
439 PM EDT Thu Jun 10 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTH CENTRAL ACCOMACK
COUNTY...

At 438 PM EDT, a thunderstorm with heavy rain was located near Onley,
or 14 miles northeast of Exmore, moving southeast at 5 to 10 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Onley, Accomac, Melfa, Wachapreague and Locustville.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3770 7552 3769 7553 3767 7554 3765 7554
      3761 7556 3758 7555 3756 7555 3752 7559
      3761 7576 3778 7566 3775 7550
TIME...MOT...LOC 2038Z 295DEG 7KT 3768 7563

44
Special weather statement, Jun 10, 4:39 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
439 PM EDT Thu Jun 10 2021

VAZ098-102130-
Virginia Beach-
439 PM EDT Thu Jun 10 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE WEST CENTRAL CITY
OF VIRGINIA BEACH...

At 437 PM EDT, a thunderstorm with heavy rain was located over
Regent University or near Greenbrier. The storm was nearly
stationary.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted by heavy rain include...
Virginia Beach, Regent University, Kempsville, Princess Anne,
Greenbrier and Gallups Corner.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3671 7607 3673 7612 3676 7615 3676 7618
      3677 7621 3682 7622 3683 7621 3683 7620
      3684 7618 3679 7603
TIME...MOT...LOC 2037Z 290DEG 7KT 3679 7617

jo
Special weather statement, Jun 10, 4:45 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
445 PM EDT Thu Jun 10 2021

VAZ080-081-514-102115-
Prince George-Dinwiddie-Eastern Chesterfield (Including Col.
Heights)-
445 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD AND
NORTHWESTERN PRINCE GEORGE COUNTIES...THE CITY OF COLONIAL HEIGHTS...
THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG...

At 445 PM EDT, a strong thunderstorm was located over Matoaca, or
over Virginia State University, moving northeast at 5 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Virginia State University,
Fort Lee, Chester, Prince George, Matoaca, Ettrick, Birchett Estate,
Addison, Petersburg National Battlefield, New Bohemia and Richard
Bland College.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3739 7737 3739 7736 3738 7736 3738 7734
      3716 7721 3711 7748 3727 7757
TIME...MOT...LOC 2045Z 245DEG 5KT 3723 7744

Poche
Special weather statement, Jun 10, 4:54 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
454 PM EDT Thu Jun 10 2021

NCZ012-013-030-102130-
Hertford-Northampton-Bertie-
454 PM EDT Thu Jun 10 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN BERTIE AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

At 453 PM EDT, a thunderstorm with heavy rain was located over Rich
Square, moving southeast at 5 to 10 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Rich Square, Aulander, Woodland, Lewiston Woodville, Roxobel,
Kelford, Lasker, Eagletown, George, Saint John and Millennium.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3610 7728 3610 7724 3611 7723 3611 7724
      3612 7724 3613 7725 3614 7725 3614 7727
      3616 7726 3617 7729 3617 7731 3619 7733
      3619 7735 3620 7736 3635 7731 3630 7705
      3605 7722
TIME...MOT...LOC 2053Z 296DEG 7KT 3625 7729

44
Special weather statement, Jun 10, 5:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
514 PM EDT Thu Jun 10 2021

NCZ016-017-102-102200-
Eastern Currituck-Camden-Western Currituck-
514 PM EDT Thu Jun 10 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EAST CENTRAL CAMDEN AND
CENTRAL CURRITUCK COUNTIES...

At 514 PM EDT, a thunderstorm with heavy rain was located near
Indiantown, or near Camden, moving east at 5 to 10 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Currituck, Camden, Indiantown, Moyock, Shiloh, Corolla, Belcross,
Poplar Branch, Snowden, Aydlett, Gregory, Barco, Coinjock, Riddle,
Waterlily, Bertha, Spences Corner, Sligo, Bartlett and Maple.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3631 7618 3632 7620 3632 7618 3633 7619
      3633 7622 3635 7622 3650 7615 3645 7580
      3619 7591
TIME...MOT...LOC 2114Z 290DEG 9KT 3640 7611

44
Special weather statement, Jun 10, 5:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
517 PM EDT Thu Jun 10 2021

VAZ081-082-514-516-102145-
Charles City-Prince George-Eastern Henrico-Eastern Chesterfield
(Including Col. Heights)-
517 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD AND
NORTHWESTERN PRINCE GEORGE COUNTIES...THE CITY OF COLONIAL HEIGHTS...
THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG...

At 517 PM EDT, a strong thunderstorm was located over Fort Lee,
moving northeast at 20 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

This storm will be near...
  Hopewell and Prince George around 520 PM EDT.
  Jordans Point around 540 PM EDT.
  Garysville around 545 PM EDT.

Other locations impacted by this storm include New Bohemia, Jordan
Point Country Club, Richard Bland College, Meadowville, Birchett
Estate and Petersburg National Battlefield.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3715 7738 3732 7747 3744 7725 3720 7711
TIME...MOT...LOC 2117Z 245DEG 17KT 3727 7734

Poche

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:14 AM EDTFlash Flood WatchAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward10 hr
Jun 10, 2:39 PM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Charles City, Chesterfield, Cumberland and 41 more33 hr
Jun 10, 3:02 PM EDTSpecial Weather StatementAKQPrince Edward43 min
Jun 10, 3:07 PM EDTAreal Flood AdvisoryAKQCumberland, Prince Edward113 min
Jun 10, 3:33 PM EDTSpecial Weather StatementAKQDinwiddie27 min
Jun 10, 4:39 PM EDTSpecial Weather StatementAKQAccomack36 min
Jun 10, 4:39 PM EDTSpecial Weather StatementAKQCity of Virginia Beach51 min
Jun 10, 4:45 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg30 min
Jun 10, 4:51 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Jun 10, 5:07 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach54 min
Jun 10, 5:17 PM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg28 min
Jun 10, 5:39 PM EDTSpecial Weather StatementAKQCharles City51 min
Jun 10, 5:48 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry57 min
Jun 10, 6:15 PM EDTSpecial Weather StatementAKQCity of Chesapeake45 min
Jun 10, 6:17 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Surry118 min
Jun 10, 6:20 PM EDTSpecial Marine WarningAKQ55 min
Jun 10, 6:37 PM EDTFlash Flood WarningAKQSurry113 min
Jun 10, 6:41 PM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk109 min
Jun 10, 7:07 PM EDTAreal Flood AdvisoryAKQKing William113 min
Jun 10, 7:12 PM EDTAreal Flood AdvisoryAKQEssex, Richmond, Westmoreland3 hr
Jun 10, 7:35 PM EDTAreal Flood AdvisoryAKQPrince George, Surry, Sussex3 hr
Jun 9, 8:35 PM EDTSpecial Weather StatementAKQChowan40 min
Jun 10, 4:54 PM EDTSpecial Weather StatementAKQBertie36 min
Jun 10, 5:14 PM EDTSpecial Weather StatementAKQCamden, Currituck46 min
Jun 10, 5:59 PM EDTAreal Flood AdvisoryAKQCurrituck2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.